MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 24MM COCR RADIAL HEAD STANDARD HEIGHT/13.0MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL,

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 24MM COCR RADIAL HEAD STANDARD HEIGHT/13.0MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL,
Model Number 09.402.024S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Osteolysis (2377); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Device evaluated by mfr, manufacture date, event problem and evaluation codes: the investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the patient underwent a revision surgery of the radial head arthroplasty due to loosening which caused osteolysis surrounding the radial head implant, and was implanted with a monoblock implant, made by acumed.The patient¿s prior surgical incision was incised, and full-thickness flaps were developed at the level of the muscular fascia, an incision was made along the mid-lateral line of the joint utilizing the prior surgical interval.A careful and a limited release of the extensor muscular insertion through the lateral epicondyle and supracondylar ridge was performed in a manner to permit subsequent repair.The joint capsule was identified and incised.The patient¿s annular ligament was divided.The underlying implant was then visualized.Careful soft tissue dissection was performed more distally, identifying the posterior interosseous nerve, which was then carefully dissected free from the surrounding soft tissue.At this point, the radial head was removed from the stem, which found to be grossly loose within the intramedullary canal.The implant was then removed, evaluated and found that there was a significant cortical thinning and remodeling proximally around the implant.Careful soft tissue dissection was performed somewhat more distally back to the level, at which the patient¿s bone appeared to be more intact.There were some small fracture lines through the thinning portion of the proximal cortex.A revision cut of the bone was then performed in order to reset it to an appropriate length for a monoblock implant, which was a longer stem implant.A trial implant was reduced and found it to allow for full unrestricted forearm motion with appropriate radiocapitellar contact, and no evidence of impingement.A final implant was then selected and impacted down into an appropriate position and found to seat securely.On (b)(6) 2016, the patient had a fall from a ladder and sustained a left elbow fracture dislocation with a comminuted partial articular radial head fracture.The patient also had evidence of significant instability, evidence of an anterior coronoid fracture of the ulna.On (b)(6) 2016, the patient underwent left radial head arthroplasty, open reduction and internal fixation (orif) of coronoid fracture of the ulna, open ligament repair of the lateral ulnar collateral ligaments utilizing a synthes radial head prosthesis.On (b)(6) 2017, during office visit, the patient reported that he was concerned about the appearance of his elbow as he noticed a small prominence in the area of the radial head.It was found out upon review of systems that there was positive for joint swelling, joint pain, muscle aches, stiffness and muscle cramps.From (b)(6) 2017 to (b)(6) 2017, the patient complained of some difficulties with regaining motion, some swelling and continued to have a little bit of radial discomfort note at the dorsal aspect of the arm.Radiography revealed some osteopenia developing within the lateral column of the distal humerus.There was also some heterotopic bone around the radial head arthroplasty and diaphyseal junction.From (b)(6) to (b)(6) 2017, the patient had some residual flexion contracture.Computed tomography (ct) scan revealed several tiny osteophytic densities at multiple levels around the joint space, which had an appearance suggestive of chronic osteophytes or tiny fracture fragments.Some streak artifact was also evident from the radial head prosthesis.The patient also had several cysts within the bone and signs of osteoarthritis within the joint.On (b)(6) 2017, the patient underwent a left elbow contracture release (anterior and posterior) and left elbow joint debridement with removal of posterior osteophytes utilizing a synthes 3.5mm cannulated screw.On (b)(6) 2017, the patient had residual discomfort along the lateral aspect of the elbow.X-ray revealed evidence of surrounding osteolysis and loosening of the proximal radius.Degenerative changes within the ulnar joint with some joint space narrowing and some osteophyte formation was also revealed.On (b)(6) 2017, the patient complained of tenderness around the lateral aspect, as well as internal grinding, and general achiness.Progressive loosening of the radial head arthroplasty implant was evident.Discomfort in the elbow continued to bother the patient.Radiography demonstrated loosening of the radial implant within the proximal radius with cortical remodeling.Also, there were some surrounding calcifications of the collateral ligaments of the elbow and within the surrounding soft tissues.On (b)(6) 2017, the patient noticed some recurrent worsening of his stiffness and had a little bit of numbness over the dorsal aspect of the first webspace and hand during his office visit.On (b)(6) 2017, the patient presented with complaints of numbness and paresthesias along the first dorsal webspace left side.On (b)(6) 2017, the patient had his clinic visit for follow-p of an electromyogram (emg) and reported that he had some dysfunction of the radial cutaneous sensory nerve.On (b)(6) 2018, during office visit, the patient complained of some mild bilateral carpal tunnel syndrome and a radial nerve cutaneous sensory abnormality that had not really improved over time.On (b)(6) 2018, the patient reported that he had noticed some increased clicking, occasional crepitus within the left elbow and occasional achiness from the elbow during his clinic visit.This complaint involves two (2) devices.This report is for one (1) 24mm cocr radial head standard height/13.0mm-sterile.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: supplier - avalign nemcomed / inspected, packaged and released by: monument, manufacturing date: 10-nov-2014, expiration date: 30-sep-2019 , part number: 09.402.024s, 24mm cocr radial head standard height/13.0mm ¿ sterile , lot number: 7683419 (sterile).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device evaluated by mfr, device manufacture date.Device condition: visual inspection performed at customer quality on the device images provided showed no issues of stem loosening.Document/specification review: a device history review, was performed for the returned instrument¿s lot number, and no ncrs, no material record reviews or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Design and clinical risk management (dcrm) review: all products related to the depuy synthes radial head prosthesis system including the straight stem (part numbers: 04.402.006s-.010s) and cocr radial heads (part numbers: 09.402.018s-028s) is currently being recalled (recall#: 555531) therefore all investigations related to these products are being investigated.Therefore, no further dcrm review is required at this time.Conclusion: no definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Since the radial head prosthesis system has been recalled and the complaint condition was investigated through those efforts, no further investigation is required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A corrective and/or preventative action is proposed or already launched.See related actions device history lot: manufacturing location: supplier - avalign nemcomed / inspected, packaged and released by: monument.Manufacturing date: 10-nov-2014.Expiration date: 30-sep-2019.Part number: 09.402.024s, 24mm cocr radial head standard height/13.0mm ¿ sterile.Lot number: 7683419 (sterile).This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 21022, tialnbri8.00.Lot number: 5317556.Part number: 41060, cocrmori25.40.Lot number: 7695678.This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
24MM COCR RADIAL HEAD STANDARD HEIGHT/13.0MM-STERILE
Common Device Name
PROSTHESIS, ELBOW, HEMI-RADIAL,
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8423123
Report Number2939274-2019-56981
Device Sequence Number11275613
Product Code KWI
UDI-Device Identifier10886982132604
UDI-Public(01)10886982132604
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K112030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number09.402.024S
Device Catalogue Number09.402.024S
Device Lot Number7683419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer04/04/2019
04/04/2019
07/19/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date04/04/2019
04/05/2019
08/01/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight112